MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p9495n.Investigation summary: the device was received the upper jaw damaged at the proximal side.The device was connected to the generator and it was recognized.Because the jaw was damaged not all functional testing could be performed with the generator.The condition of the jaws prevented the functionality of the jaw.The device was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during a sigmoid colectomy procedure, the device was clamping and activating with no problems and at some point, in the procedure the jaws started sticking when the jaws were closed.A second like device was tried and after a short time the jaws started sticking on this device.A third like device was used to complete the procedure with no patient consequences reported.

Brand Name
ENSEAL G2 STRAIGHT JAW 45CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7342359
Report Number3005075853-2018-08558
Device Sequence Number16320990
Product Code GEI
UDI-Device Identifier20705036014192
UDI-Public20705036014192
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberNSLG2S45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1